If you are addicted to something and stop using it abruptly, you will have difficulties. These difficulties, commonly associated with intense cravings for the substance, are what are referred to as withdrawal syndromes. They are basically symptoms only this time they are associated with the lack of using the substance you are dependent on.
A person who stops taking Xanax abruptly does not achieve fast Xanax recovery but rather forces his or her body into a very severe form of withdrawal. If you are an addict, your body is accustomed to gaining access to the substance. When there are no more drugs coming in, your system starts to overreact as it tries to adjust. The reactions may be fatal especially when no support is offered. The symptoms may last for a long period of time and even get worse with time.
The National Library of Medicine identifies the following as the common symptoms addicts present when they stop using Xanax abruptly:
- Uncontrollable shaking
- Concentration problems
- Abdominal issues such as diarrhea, vomiting and cramps
- Blurred vision
- Tingling feet and hands
- Mental problems like aggression, agitation and nervousness
- Difficulty tolerating bright lights, strong scents or noise
The aforementioned withdrawal syndromes vary from one individual to another. Some people may experience severer symptoms than others. Some people may also develop hallucinations, seizures as well as have fast heart rates. At times, people can die from some of these symptoms. In 2008, an arrested man in Cleveland was denied access to Xanax for 6 days. He died from the withdrawal symptoms.
If you plan on achieving full Xanax recovery, it is crucial that you taper down your dosage as opposed to stopping immediately. This gives your body time adjust thereby leading to a smooth recovery. You should also work hand in hand with your doctor and join a good Xanax recovery group.